Missouri, 2005

Flash Flood in Missouri, August 25, 2005

August 25, 2005 · NWS SGF · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 25, 4:54 PM CST, 56 minutes earlier.

Area forecast discussion, Aug 25, 4:54 PM CST, 56 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR 00Z TAFS
NATIONAL WEATHER SERVICE SPRINGFIELD MO
554 PM CDT THU AUG 25 2005

.DISCUSSION...

MAIN CONCERNS ARE THE CHANCES FOR ADDTIONAL HEAVY RAINFALL AND
SEVERE WEATHER POTENTIAL THROUGH FRIDAY.

ONGOING WEAK CONVECTION CONTINUES FROM EAST CENTRAL KS IN TO CENTRAL
MO. REPORTS OF ONGOING FLOODING ARE CONFINED TO THE
NORTHWEST/NORTHERN FRINGES OF THE FORECAST AREA. AREAS OVER CENTRAL
MO ARE OBVIOUSLY WORKED OVER...BUT CONVECTION IS BLOSSOMING OVER
NORTHERN AR AND EXTREME SOUTHERN MO...AND SEEM TO BE FOCUSED ALONG
OUTFLOW BOUNDARIES. RUC MIXED 100 MB LAYER CAPES INCREASE TO
1000-1500 J/KG ALONG THE ARKANSAS BORDER...SO ISOLATED SEVERE STORMS
NOT OUT OF THE QUESTION. THIS ALREADY HANDLED IN THE HWO. THIS
DIURNALLY DRIVEN ACTIVITY WILL WEAKEN THIS EVENING.

NEXT CONCERN IS HEAVY RAINFALL CHANCES AGAIN TONIGHT. FOR
NOW...GOING WITH THE IDEA OF ANOTHER STORM COMPLEX DEVELOPING NEAR
THE NOSE OF THE 85H LOW LEVEL JET OVER NEB/NORTHEAST KS. AS
THE LOW LEVEL JET VEERS LATE TONIGHT...BELIEVE THAT CONVECTION WILL
DEVELOP SOUTHEAST ALONG THE LOW LEVEL BAROCLINIC ZONE THAT EXTENDS
FROM NORTHEAST KS/NW MO INTO SOUTH CENTRAL/SOUTHEAST MO. I HAVE MY
HIGHEST RAIN CHANCES OVER MY NORTHEAST COUNTIES. PRECIPITABLE WATER
VALUES ON THE KSGF 12Z SOUNDING WERE OVER TWO INCHES...AND PROGGED
POINT SOUNDINGS THROUGH TONIGHT ARE SIMILAR. THEREFORE...IT WILL BE
FAIRLY EASY TO GET CONVECTION GOING...EVEN WITH JUST MODEST
FORCING...AND WHERE IT DOES...RAINFALL WILL BE EFFICIENT WITH SOME
HEFTY TOTALS POSSIBLE AGAIN. CONSIDERING EXTENDING THE FLOOD WATCH
FOR SOME AREAS FOR LATE TONIGHT AND FRIDAY MORNING...BUT STILL
EVALUATING THAT IN COORDINATION WITH OTHER WFOS. NOT AS CONFIDENT
AS TO HOW THE CONVECTION WILL EVOLVE OVERNIGHT. WILL MENTION HEAVY
RAIN IN MY CENTRAL MO COUNTIES IN THE PUBLIC ZONE AND GRIDDED
FORECASTS LATE TONIGHT AND FRIDAY MORNING.

A COLD FRONT WILL MOVE THROUGH THE AREA FRIDAY NIGHT...AND I HAVE
INCREASED RAIN CHANCES TO ACCOUNT FOR THIS. SOMEWHAT DRYER AIR MOVES
INTO THE AREA WITH WEAK HIGH PRESSURE LATE SATURDAY/SUNDAY.

HIGH AMPLITUDE FLOW CONTINUES OVER SOUTHERN CANADA/NORTHERN U.S.
THROUGH THE EXTENDED PERIODS. A SHORTWAVE WILL MOVE EAST THROUGH THE
AREA MONDAY AND MONDAY NIGHT HAVE MAINTAINED LOW RAIN/THUNDERSTORMS
CHANCES FOR THIS TIME PERIOD. UPPER RIDGE GRADUALLY BUILDS OVER THE
AREA AHEAD OF THE NEXT STRONG SYSTEM THAT WILL MOVE INTO WESTERN
NORTH AMERICA. LEFT THE TUESDAY-THURSDAY PERIOD DRY...BUT WENT AT OR
A LITTLE ABOVE GUIDANCE FOR HIGH TEMPERATURES DURING THIS TIME. DSA

&&

.AVIATION...
VISIBLE SATELLITE IMAGERY SHOWS VERY LITTLE IN THE WAY OF CLOUD
COVER FOR BOTH SGF/JLN AREA.  MAIN SHOW TONIGHT SHOULD REMAIN NORTH
OF THE FORECAST POINTS AND PLAN ON KEEPING VFR CONDITIONS AT BOTH
LOCATIONS.

LINDENBERG

&&

SGF WATCHES/WARNINGS/ADVISORIES...
.MO...FLOOD WATCH PORTIONS OF WEST CENTRAL AND CENTRAL MO THROUGH 6
PM.
.KS...FLOOD WATCH FOR BOURBON COUNTY THROUGH 6 PM.

WFO SGF
Hazardous weather outlook, Aug 25, 5:50 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
650 PM CDT THU AUG 25 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
650 PM CDT THU AUG 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

ANOTHER COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER EASTERN
KANSAS AND NORTHERN MISSOURI TONIGHT. STRENGTHENING LOW LEVEL WINDS
INTO THE AREA AFTER MIDNIGHT MAY TRIGGER ADDITIONAL STORMS ALONG AND
NORTH OF A WARM FRONT THAT WILL EXTEND FROM NORTHWEST MISSOURI INTO
THE MID MISSOURI REGION. HEAVY RAINFALL WILL AGAIN BE POSSIBLE
TONIGHT AND FRIDAY MORNING...MAINLY NORTHEAST OF AN OSCEOLA TO
EMINENCE LINE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ONGOING THUNDERSTORMS FROM THURSDAY NIGHT WILL AFFECT PORTIONS OF
CENTRAL AND SOUTH CENTRAL MISSOURI FRIDAY MORNING. A COLD FRONT WILL
APPROACH THE AREA LATE ON FRIDAY AND FRIDAY NIGHT BRINGING ANOTHER
CHANCE FOR THUNDERSTORMS. SOME STORMS MAY BE SEVERE WITH DAMAGING
WINDS THE MAIN STORM HAZARD. THE STRENGTH OF THE STORMS WILL GREATLY
DEPEND ON THE AMOUNT OF INSTABILITY PRESENT.

AN UPPER LEVEL SYSTEM WILL BRING A CHANCE FOR THUNDERSTORMS MONDAY.

.SPOTTER INFORMATION STATEMENT...

BECAUSE OF THE ISOLATED NATURE OF THE SEVERE WEATHER
THREAT...SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED THROUGH
TONIGHT. HOWEVER...SPOTTERS ARE URGED TO REPORT RAINFALL AMOUNTS AND
ANY FLOODING TO THE NATIONAL WEATHER SERVICE.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

DSA/SSL

The radar

The Pleasant Hill radar (KEAX), 93 km away, was scanning. The volume nearest the first event began at 23:50 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Benton

When
August 25, 5:50 PM CST to 8:00 PM CST
Where
Benton County, Lincoln
Reported by
GENERAL PUBLIC
Coordinates
38.400, -93.333

Thunderstorms with heavy rain caused flash flooding of low lying areas along Highway 65.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470715.